MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN-GANZ CCOMBO V; SWAN-GANZ CCOMBO V THERMODILUTION CATHETER

EDWARDS LIFESCIENCES PR SWAN-GANZ CCOMBO V; SWAN-GANZ CCOMBO V THERMODILUTION CATHETER
Model Number 777F8
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product codes include: kra, catheter, continuous flush.Additional product codes include: dqe, catheter, oximeter, fiberoptic.Additional product codes include: dqo, catheter, intravascular, diagnostic.The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the investigation is completed.The device history record review is not yet completed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
As reported before use in a patient the balloon of this swan ganz catheter detached when the catheter was advanced into the contamination shield of the teleflex 9f introducer.The fragments of the balloon remained in the inner tube of the contamination shield.There was no allegation of patient injury.The device will be available for evaluation.
 
Additional Manufacturer Narrative
One swan ganz catheter was returned for evaluation.Customer report of balloon issue was confirmed.As received, balloon was found to be ruptured at central area.Balloon edges did not match at the ruptured region.Contamination shield and missing balloon ruptured fragment were not returned.All through lumens were patent without any leakage or occlusion.No other visible damage was found from the catheter body.A device history record review was completed and documented that device met all specifications upon distribution.An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing or design defect.Therefore a root cause could not be established.As part of the manufacturing process, 100% of the units go through a balloon inflation and visual inspection performed.This is to verify the integrity of the tip/inflation lumen of the catheter and the balloon.In the preparation section of the instructions for use ifu it is stated that inflation is usually associated with a feeling of resistance.If no resistance to inflation is encountered it should be assumed that the balloon has ruptured.Discontinue inflation at once.The catheter may continue to be used.The ifu provides instructions to check balloon integrity by inflating it to the recommended volume.Deflate balloon before insertion.Lastly the warnings section of the ifu states that pulmonary complications may result from improper inflation technique.To avoid damage to the pulmonary artery and possible balloon rupture do not inflate above the recommended volume.

Brand Name
SWAN-GANZ CCOMBO V
Common Device Name
SWAN-GANZ CCOMBO V THERMODILUTION CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
samantha eveleigh
17200 laguna canyon rd
irvine, CA 92618
9492017706
MDR Report Key22128077
Report Number2015691-2025-04366
Device Sequence Number20925652
Product Code DYG
UDI-Device Identifier00690103146554
UDI-Public(01)00690103146554(17)260626(11)240626(10)65795061
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2026
Device Model Number777F8
Device Lot Number65795061
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer08/15/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown